What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at May 4, 11:59 AM EST, 26 minutes earlier.
Area forecast discussion, May 4, 11:59 AM EST, 26 minutes before
Area Forecast Discussion
National Weather Service Miami FL
1259 PM EDT Sun May 4 2025
...New SHORT TERM, AVIATION, MARINE, BEACHES...
.SHORT TERM...
(Rest of today through Monday)
Issued at 1253 PM EDT Sun May 4 2025
South Florida will remain under the influence of a deep layered low
pressure system centered over Tennessee and Kentucky, with the base
of the longwave trough rotating a few shortwaves through our area.
At the surface/low levels, a cold front across North Florida today
will stall over North-Central Florida on Monday, with a moistening
southerly wind flow across South Florida.
The combination of cold air aloft associated with the longwave
trough, increasing low level instability, and strengthening mid-
level winds will lead to a threat of strong/severe thunderstorms
this afternoon as well as Monday afternoon. Daily details below.
This afternoon: At midday an area of showers with a few embedded
thunderstorms is moving through the nearshore Gulf waters, SW
Florida and the Lake Okeechobee region. To the east and south,
convection will begin to develop in earnest during the early
afternoon while the initial area of precipitation gradually
diminishes across SW Florida mid to late afternoon. Midday
temperatures in the lower to mid 80s/dewpoints in the lower 70s is
providing enough instability for initial precip development
across the Everglades and SE Florida. The east coast seabreeze is
expected to push inland and provide the necessary focus for
organized showers/thunderstorms. The amount of instability is
being somewhat limited by high level cloud debris, a stubborn
inversion at the 700 mb level, as well as weak low level
convergence, but these limiting factors should erode with
additional heating and the seabreeze providing increased
convergence. This all points to the current forecast of
strong/severe thunderstorms being on track, with the east coast
metro areas seeing the greatest coverage of thunderstorms.
Damaging wind gusts and hail are the main threats, with one or two
tornadoes not out of the question near and along the east coast
seabreeze. There is also the threat of localized flooding from any
thunderstorms that backbuild along the seabreeze front this
afternoon where high-end precipitation forecasts from the NBM are
in the 2-4 inch range.
Showers and thunderstorms will shift mainly offshore over the
Atlantic after 9-10 PM, with a lingering slight chance of showers
and thunderstorms along the east coast overnight.
A fairly similar pattern to today is forecast for Monday as another
shortwave rotates around the base of the longwave trough.
Thunderstorms may be slower to develop compared to today due to
subsidence behind today's round of convection, but a bit more
diurnal heating should set the stage for thunderstorms to form by
afternoon. The low level flow will be slightly more out of the SE,
which should tend to focus the thunderstorms over the interior where
the Gulf and Atlantic seabreezes converge, and then move slowly
towards the east coast during the afternoon. Main storm threats for
Monday will continue to be strong winds, hail, and a tornado or two
along the seabreeze.
Precip will keep most highs in the 80s this afternoon, then increase
into the lower 90s over interior SW Florida with more morning
sunshine on Monday. Monday's highs over metro areas along both
coasts will be in the mid to upper 80s. Lows tonight will range from
the mid 60s to the lower 70s.
&&
.LONG TERM...
(Monday night through Saturday)
Issued at 200 AM EDT Sun May 4 2025
Overall drier weather returns for Tuesday through Thursday as upper
level ridging builds into the area and surface high pressure over
the western Atlantic is in control. Minimal shower chances are
expected each day, mainly coming in off the E/SE breeze along the
Atlantic coast, and along the sea-breezes during the late afternoon
into early evening hours. By late in the week into next weekend, a
slow moving upper level system will approach the northern Gulf.
Moisture ahead of this system will increase locally, bringing higher
chances of showers and thunderstorms back to South FL.
Temperatures will remain slightly above normal across the east coast
metro with highs in the middle 80s, and above normal over interior
and SW FL with highs each day in the upper 80s to lower 90s. Lows in
the 60s/70s are expected each night next week, with the warmest
overnight lows near the Atlantic coast.
&&
.AVIATION...
(18Z TAFS)
Issued at 1253 PM EDT Sun May 4 2025
TSRA to spread across the MIA-FLL-PBI corridor through at least
00z. The activity near PBI may end around 22z, but at MIA-FLL the
TSRA may come in two or three rounds through 00z. MVFR and brief
IFR expected along with gusts 30 knots or higher. KAPF will see a
round of SHRA/isolated TSRA, then diminish by 21z. Mainly dry
except for lingering SHRA along the east coast after 02z, then
another round of TSRA Monday by 18z favoring MIA-FLL-PBI corridor.
Winds mainly SE-S 10 knots, except SW at KAPF through 03z.
&&
.MARINE...
Issued at 1253 PM EDT Sun May 4 2025
High pressure will slowly rebuild over the local waters during the
upcoming week, with prevailing winds out of the SE at 10-15 knots
and seas generally less than 4 ft. The main threat over the local
waters will be showers and thunderstorms, primarily this afternoon
through Tuesday, causing locally higher wind and seas.
&&
.BEACHES...
Issued at 1253 PM EDT Sun May 4 2025
The rip current risk will remain low for the next few days as SE
winds remain less than 15 mph. As is the case with the local waters,
the primary beach threat will be lightning and locally strong wind
gusts this afternoon as well as Monday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 74 85 74 86 / 60 40 20 20
West Kendall 71 88 72 88 / 50 50 20 20
Opa-Locka 73 88 73 88 / 60 50 20 20
Homestead 73 86 74 86 / 40 50 20 20
Fort Lauderdale 73 83 74 84 / 70 60 30 20
N Ft Lauderdale 73 84 73 85 / 60 50 30 20
Pembroke Pines 74 89 75 90 / 60 60 30 20
West Palm Beach 71 85 72 86 / 70 60 30 20
Boca Raton 71 86 73 86 / 70 40 30 20
Naples 71 87 70 88 / 20 30 20 20
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&
SHORT TERM...Molleda
LONG TERM....CMF
AVIATION...Molleda
In the hours before
Special weather statement, May 4, 11:09 AM EST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Miami FL
1209 PM EDT Sun May 4 2025
FLZ066-070-041715-
Hendry FL-Inland Collier County FL-
1209 PM EDT Sun May 4 2025
...A strong thunderstorm will impact portions of north central
Collier and southeastern Hendry Counties through 115 PM EDT...
At 1209 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Immokalee, moving northeast at 15 mph.
HAZARD...Wind gusts of 45 to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ave Maria, Immokalee, and Bunker Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
&&
LAT...LON 2628 8144 2642 8147 2662 8108 2637 8096
TIME...MOT...LOC 1609Z 246DEG 14KT 2637 8136
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
BaxterSpecial weather statement, May 4, 12:02 PM EST, 23 minutes before
Special Weather Statement
National Weather Service Miami FL
102 PM EDT Sun May 4 2025
FLZ074-173-041745-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
102 PM EDT Sun May 4 2025
...A strong thunderstorm will impact portions of northern Miami-Dade
County through 145 PM EDT...
At 101 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Olympia Heights, or near South Miami,
moving east northeast at 15 mph.
HAZARD...Wind gusts of 45 to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Miami, Hialeah, Miami Beach, Coral Gables, Key Biscayne, South Miami,
Kendall, North Miami, Doral, Pinecrest, Miami Springs, Sweetwater,
Miami Shores, North Bay Village, West Miami, El Portal, Westchester,
Gladeview, Glenvar Heights, and University Of Miami.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2577 8019 2574 8015 2573 8016 2574 8021
2572 8015 2567 8015 2574 8023 2565 8027
2564 8040 2578 8044 2590 8015 2585 8014
2586 8015 2579 8019 2580 8018 2582 8014
2577 8013 2579 8017 2578 8019 2576 8013
TIME...MOT...LOC 1701Z 251DEG 13KT 2573 8035
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
BaxterSpecial weather statement, May 4, 12:20 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Miami FL
120 PM EDT Sun May 4 2025
FLZ066-067-041800-
Hendry FL-Inland Palm Beach County FL-
120 PM EDT Sun May 4 2025
...A strong thunderstorm will impact portions of eastern Hendry and
southwestern Palm Beach Counties through 200 PM EDT...
At 119 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Holey Land Wildlife Refuge, or 11 miles
south of South Bay, moving northeast at 25 mph.
HAZARD...Wind gusts of 45 to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Belle Glade, Okeelanta, Holey Land Wildlife Refuge, and Belle Glade
Camp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2639 8080 2655 8089 2670 8059 2647 8043
TIME...MOT...LOC 1719Z 243DEG 21KT 2651 8077
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
CWC